Hail, Scioto
- When
- July 30, 5:02 PM EST to 5:06 PM EST
- Where
- Scioto County, Portsmouth
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.733, -82.983
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 30, 1:40 PM EST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 240 PM EDT FRI JUL 30 2004 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... SHOWERS AND THUNDERSTORMS BEGINNING TO FILL IN ACROSS NORTHERN KENTUCKY THIS AFTERNOON. THIS APPEARS TO BE AHEAD OF DEVELOPING 8H JET WHICH IS FORECAST TO LIFT UP ACROSS AREA THROUGH EARLY EVENING. THIS SHOULD ALLOW FOR SCATTERED SHOWER/THUNDERSTORM ACTIVITY TO WORK ITS WAY UP ACROSS OUR AREA THROUGH THE REST OF THIS AFTERNOON. MEANWHILE...INITIAL SHORT WAVE WITH APPROACHING MID LEVEL TROF HELPING TO PRODUCE MORE MORE WIDESPREAD RAIN BACK ACROSS WESTERN INDIANA AND EASTERN ILLINOIS. ETA TRYING TO TAKE SHORT WAVE MORE TO THE NORTH OF OUR AREA THIS EVENING WHILE RUC CONSISTENT IN KEEPING IT FURTHER TO THE SOUTH AND AFFECTING MORE OF OUR AREA. BASED ON CURRENT TRENDS...WILL LEAN TOWARD RUC SOLUTION AND WILL KEEP PRETTY HIGH POPS GOING ACROSS THE WEST THROUGH THIS EVENING. LATER TONIGHT...PRETTY GOOD UPPER LEVEL DIVERGENCE FORECAST TO DEVELOP ACROSS THE AREA IN RRQ OF 250 MB JET AS MID LEVEL TROF SHIFTS EAST. THIS SHOULD KEEP SHOWERS GOING LATER TONIGHT AND INTO SATURDAY MORNING. MODELS CONTINUE TO TREND A LITTLE QUICKER WITH PUSHING THINGS OUT THROUGH THE AFTERNOON SO WILL DECREASE POPS FROM NORTHWEST TO SOUTHEAST THROUGH THE AFTERNOON. REMAINDER OF SHORT TERM DRY AS SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE AREA. && .LONG TERM (MONDAY THROUGH FRIDAY)... MODELS IN FAIRLY GOOD AGREEMENT FOR LONG TERM. UPPER LEVEL TROF SWINGS THROUGH THE REGION MONDAY AND TUESDAY BRINGING NW FLOW TO THE AREA. FORECAST CONCERN IS TIMING AND STRENGTH OF SHORT WAVES. GFS INDICATES STRONG VORT ON TUE BUT APPEARS TO HAVE CONVECTIVE FEEDBACK PROBLEM AND PREFER TO SEE SEVERAL MORE RUNS FIRST. ANOTHER VORT SWINGS THROUGH ON THU BEFORE HIGH CENTERED OVER SW BEGINS TO BUILD INTO THE OHIO VALLEY. WILL ADD SLIGHT CHANCE PRECIPITATION ON TUE...DRY FORECAST WED AND MAINTAIN SLIGHT CHANCE THU. FRI LOOKS DRY AT THIS TIME WITH CANADIAN SURFACE HIGH PRESSURE RIDGE OVER THE OHIO VALLEY. WILL SEE WARMING IN TEMPERATURES TOWARD MID WEEK AND THEN COME COOLING. HAVE MADE MINOR CHANGES TO PREVIOUS FORECAST TEMPERATURES. && .AVIATION (18Z-18Z)... SCATTERED CONVECTION WAS DEVELOPING EARLY THIS AFTN IN A MOIST SOUTHWESTERLY FLOW ALOFT. RUC40 MODEL WAS INDICATING A WEAK VORTICITY MAX OVER SE MO...MOVING NE. THIS FEATURE IS FCST TO BE ACRS S CNTRL INDIANA BY 21Z. THE APCH OF THIS FEATURE...COMBINED WITH A MOIST...UNSTABLE AIRMASS...SHOULD ALLOW FOR THE CONTINUATION OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 01Z. THEREAFTER...AN APCHING COLD FRONT AND ITS ASSOCD LOW LVL CONVERGENCE...COUPLED WITH AN UPR LVL JET (PROVIDING UPR DIV)...WILL BRING WIDESPREAD PCPN TO THE TAF SITES OVERNIGHT (04Z-13Z). WITH A MOIST AIRMASS AND ANTICIPATED RAINFALL...IFR CIGS AND VSBYS ARE EXPECTED AFTER THE RAIN ENDS (FOG AND STRATUS). CONDITIONS SHOULD IMPROVE SLOWLY BEYOND 16Z. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 508 AM EDT FRI JUL 30 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-301107- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 508 AM EDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY ISOLATED SEVERE THUNDERSTORMS MAY OCCUR TONIGHT AS A COLD FRONT ENTERS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
358 PM EDT FRI JUL 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 NW WILLIAMSTOWN 38.69N 84.63W
07/30/2004 0.88 INCH GRANT KY COUNTY OFFICIAL
NICKEL SIZE HAIL BETWEEN FOLSUM AND MT ZION
&&The Cincinnati radar (KILN), 105 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417212.